Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

April 7, 2012Wagoner County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 7, 2012, 5:13 PM CDT for Wagoner County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2012, 5:13 PM CDT (22:13 UTC)
Expired
Apr 7, 2012, 6:00 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WWUS84 KTSA 072213
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT SAT APR 7 2012

OKZ067-072300-
WAGONER OK-
513 PM CDT SAT APR 7 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL WAGONER

AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF ONETA...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COWETA...
PORTER...WAGONER AND OKAY.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3599 9525 3597 9528 3593 9527 3591 9529
      3588 9526 3584 9526 3590 9576 3606 9576
      3608 9527 3607 9525
TIME...MOT...LOC 2213Z 270DEG 29KT 3597 9569

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 7, 3:04 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 7, 3:04 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT SAT APR 7 2012

.DISCUSSION...
CONVECTION FROM EARLIER STORMS HAVE PUSHED AN OUTFLOW BOUNDARY
INTO SOUTH CENTRAL OKLAHOMA/NORTHWEST ARKANSAS...CURRENTLY LOCATED
NEAR A MUSKOGEE...FAYETTEVILLE LINE. FRONTAL BOUNDARY IS LIKELY
LOCATED FURTHER NORTHWEST NEAR A PONCA CITY...EL RENO LINE WITH
STRONG NORTHERLY WINDS WEST OF FRONT. ATMOSPHERE CONTINUES TO
DESTABILIZE ACROSS FAR SOUTHEAST OKLAHOMA WITH LIMITED CLOUD COVER
SO FAR THIS AFTERNOON. DEEPER MOISTURE/GREATER INSTABILITY WILL
LIKELY REMAIN FURTHER SOUTHWEST ACROSS SOUTH CENTRAL OKLAHOMA/NORTH
CENTRAL TEXAS...HOWEVER THUNDERSTORMS ARE EXPECTED TO DEVELOP BY
LATE AFTERNOON/EARLY EVENING ALONG EFFECTIVE BOUNDARY/FRONT. DEEP
LAYER SHEAR/INSTABILITY WILL REMAIN MARGINAL...HOWEVER A FEW STORMS
COULD APPROACH SEVERE LIMITS WEST OF A MCALESTER...HUGO LINE.

LINGERING SHOWERS WITH A FEW ISOLATED THUNDERSTORMS WILL LIKELY
CONTINUE ACROSS FAR SOUTHEAST OKLAHOMA TONIGHT INTO EASTER SUNDAY
AS THE FRONTAL BOUNDARY STALLS NEAR THE RED RIVER. AS STRONG
NORTHWEST FLOW ALOFT DEVELOPS ON MONDAY...A SECONDARY SURGE OF
COOLER AIR WILL MOVE INTO THE AREA MONDAY NIGHT INTO TUESDAY WITH
A BACK DOOR FRONT ORIENTED FROM NORTHWEST TO SOUTHEAST. MODELS
DIFFER ON HOW FAR WEST THE BOUNDARY PUSHES DURING THIS TIME FRAME
AND THEREFORE PRECIPITATION FORECAST REMAINS DIFFICULT AS MULTIPLE
MCS TYPE FEATURES COULD DEVELOP TUESDAY INTO WEDNESDAY.

LARGE SCALE UPPER TROUGH/STORM SYSTEM STILL EXPECTED DURING THE
FRIDAY/SATURDAY TIME FRAME WITH INCREASING CHANCES OF
SHOWERS/THUNDERSTORMS. DESPITE TIMING DIFFERENCES BETWEEN THE
OPERATIONAL MODELS...COULD SEE SEVERE WEATHER AND/OR HEAVY
RAINFALL EVENT INTO NEXT WEEKEND. STAY TUNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   48  71  51  75 /  20  20  10  30
FSM   54  73  53  77 /  30  20  10  20
MLC   55  71  55  76 /  50  40  10  30
BVO   44  72  43  74 /  20  10  10  30
FYV   47  71  43  72 /  30  20  10  20
BYV   46  69  44  71 /  20  10  10  20
MKO   51  72  51  74 /  40  30  10  20
MIO   45  72  44  71 /  20  10  10  20
F10   53  71  55  74 /  40  30   0  30
HHW   60  73  56  78 /  50  40  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....12
Hazardous weather outlook, Apr 7, 5:06 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT SAT APR 7 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT SAT APR 7 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...THIS EVENING.

DISCUSSION...
SCATTERED THUNDERSTORMS GENERALLY ALIGNED WITH INTERSTATE 44
EARLY THIS EVENING WILL CONTINUE TO MOVE EAST DURING THE EVENING.
LIMITED INSTABILITY WILL PREVENT THOSE STORMS FROM BECOMING SEVERE.

A COLD FRONT FROM SOUTH CENTRAL OKLAHOMA TO THE NORTHWEST CORNER
OF ARKANSAS WILL SLIDE SOUTHEAST TONIGHT. INSTABILITY AHEAD OF THE
FRONT IN SOUTHEAST OKLAHOMA WILL RESULT IN A LIMITED THREAT OF SEVERE
STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL STALL SOUTH OF THE RED RIVER VALLEY
SUNDAY...AND BEGIN TO LIFT NORTHWARD SUNDAY NIGHT AND MONDAY. THIS
BOUNDARY WILL PROVIDE A FOCUS FOR CONTINUED THUNDERSTORM
CHANCES...WITH A SECOND COLD FRONT PUSHING SOUTHWARD MONDAY NIGHT
INTO TUESDAY. EACH OF THESE BOUNDARIES WILL INTERACT WITH AMPLE
INSTABILITY TO SUPPORT STRONG TO SEVERE THUNDERSTORMS. HOWEVER...
WIDESPREAD SEVERE WEATHER IS NOT CURRENTLY ANTICIPATED THROUGH MID
WEEK. A STRONG STORM SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS
TOWARD LATE WEEK WHICH WILL AGAIN INTERACT WITH THE LINGERING
FRONTAL BOUNDARIES. THIS PATTERN WOULD BE MORE SUPPORTIVE OF AN
ORGANIZED SEVERE WEATHER EVENT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 7, 2:11 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT SAT APR 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     HAIL             1 N BIGHEART            36.87N 96.23W
04/07/2012  E1.00 INCH       OSAGE              OK   PUBLIC

            DIME TO NICKEL SIZE HAIL COVERED ENTIRE GROUND...HAILED
            APPROXIMATELY 20 MINUTES.

&&

RBD
Special weather statement, Apr 7, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT SAT APR 7 2012

OKZ067-072300-
WAGONER OK-
513 PM CDT SAT APR 7 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL WAGONER

AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF ONETA...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COWETA...
PORTER...WAGONER AND OKAY.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3599 9525 3597 9528 3593 9527 3591 9529
      3588 9526 3584 9526 3590 9576 3606 9576
      3608 9527 3607 9525
TIME...MOT...LOC 2213Z 270DEG 29KT 3597 9569

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:37 AM CDTSpecial Weather StatementTSAOsage23 min
Apr 7, 8:37 AM CDTSpecial Weather StatementTSAOsage23 min
Apr 7, 8:52 AM CDTSpecial Weather StatementTSAOsage38 min
Apr 7, 9:40 AM CDTSpecial Weather StatementTSAOsage35 min
Apr 7, 9:54 AM CDTSevere Thunderstorm WarningTSAOsage, Washington66 min
Apr 7, 10:37 AM CDTSpecial Weather StatementTSAWashington38 min
Apr 7, 10:45 AM CDTAreal Flood AdvisoryTSANowata, Osage, Washington2 hr
Apr 7, 11:04 AM CDTSpecial Weather StatementTSAMayes, Rogers41 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.